Florida, 2016

Heavy Rain in Florida, June 28, 2016

June 28, 2016 · NWS JAX · 1 event in 1 county or zone

Light steering flow enabled locally heavy rainfall in cells.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Light steering flow enabled locally heavy rainfall in cells.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 28, 7:57 AM EST, 6 hours 3 minutes earlier.

Area forecast discussion, Jun 28, 7:57 AM EST, 6 hours 3 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
857 AM EDT TUE JUN 28 2016

.UPDATE...

Sunny skies this morning to give way to scattered storms this
afternoon.

Storms will initiate on the West coast and East coast
sea breezes this afternoon, with these two colliding late this
afternoon into early evening over central Northeast Florida.

A better chance for organized convection will exist this
afternoon and evening over Southeast Georgia as a trough of low
pressure moves into the region.

Highs near 90 at the beaches, with mid to upper 90s inland today.

&&

.AVIATION...

Prevailing vfr conditions are expected this 12z TAF period.
However, convection is expected to initiate this afternoon, with
localized restrictions possible this afternoon and evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  96  72  91  73 /  50  50  50  20
SSI  90  76  87  77 /  40  40  50  30
JAX  95  74  92  74 /  30  40  60  30
SGJ  92  76  90  75 /  30  30  60  30
GNV  94  73  91  73 /  30  30  60  20
OCF  93  73  92  74 /  30  20  40  20

&&

.JAX Watches/Warnings/Advisories...
FL...None.
GA...None.
AM...None.
&&

Struble
Hazardous weather outlook, Jun 28, 2:07 AM EST, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
307 AM EDT TUE JUN 28 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-291000-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
307 AM EDT TUE JUN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
NORTHEAST AND NORTH CENTRAL FLORIDA THIS AFTERNOON. SCATTERED TO
NUMEROUS THUNDERSTORMS ARE EXPECTED TO IMPACT SOUTHEAST GEORGIA
DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...WITH STRONGER
ACTIVITY CREATING GUSTY WINDS AND FREQUENT LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED FROM WEDNESDAY
THROUGH MONDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS.
HEAVY DOWNPOURS...STRONG GUSTY WINDS...AND FREQUENT LIGHTING
STRIKES WILL OCCUR WITHIN STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Suwannee

When
June 28, 2:00 PM EST to 3:37 PM EST
Where
Suwannee County, 0.91 mi NW of Obrien
Reported by
Public
Coordinates
30.040, -82.940

About 2.5 inches of rainfall was measured in about an hour and a half in Obrien.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2016Every state in 2016This day in weather historyWarnings in Florida, June 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 641395.